Alert archive / Maine / Small Craft Advisories in 2016
Small Craft Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 2, 2016, 3:22 AM EST. It took effect at Jan 2, 2016, 5:00 AM EST. It was in force for 67 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2016, 3:22 AM EST (08:22 UTC)
- In effect from
- Jan 2, 2016, 5:00 AM EST
- Expired
- Jan 4, 2016, 11:40 PM EST
- In force
- 67 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
913 WHUS71 KCAR 020822 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 322 AM EST SAT JAN 2 2016 ANZ050-051-021630- /O.NEW.KCAR.SC.Y.0002.160102T1000Z-160104T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 322 AM EST SAT JAN 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST SUNDAY. * WINDS AND SEAS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
12 follow-up statements
659 WHUS71 KCAR 021443 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 943 AM EST SAT JAN 2 2016 ANZ050-051-022245- /O.CON.KCAR.SC.Y.0002.000000T0000Z-160104T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 943 AM EST SAT JAN 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WINDS AND SEAS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
982 WHUS71 KCAR 021932 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 232 PM EST SAT JAN 2 2016 ANZ050-051-030345- /O.CON.KCAR.SC.Y.0002.000000T0000Z-160104T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 232 PM EST SAT JAN 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WINDS AND SEAS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
014 WHUS71 KCAR 030231 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 931 PM EST SAT JAN 2 2016 ANZ050-051-031230- /O.CON.KCAR.SC.Y.0002.000000T0000Z-160104T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 931 PM EST SAT JAN 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WINDS AND SEAS...WEST 15 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VJN
225 WHUS71 KCAR 031008 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 508 AM EST SUN JAN 3 2016 ANZ050-051-031800- /O.CON.KCAR.SC.Y.0002.000000T0000Z-160104T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 508 AM EST SUN JAN 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
646 WHUS71 KCAR 031504 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1004 AM EST SUN JAN 3 2016 ANZ050-051-032315- /O.CON.KCAR.SC.Y.0002.000000T0000Z-160104T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1004 AM EST SUN JAN 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
721 WHUS71 KCAR 032008 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 308 PM EST SUN JAN 3 2016 ANZ052-040415- /O.NEW.KCAR.SC.Y.0003.160104T1100Z-160105T1200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 308 PM EST SUN JAN 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 7 AM EST TUESDAY. * WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ050-051-040415- /O.EXT.KCAR.SC.Y.0002.000000T0000Z-160105T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 308 PM EST SUN JAN 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS AND SEAS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT...MOSTLY ON MONDAY. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
859 WHUS71 KCAR 040833 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 333 AM EST MON JAN 4 2016 ANZ052-041645- /O.EXT.KCAR.SC.Y.0003.160104T0833Z-160105T1700Z/ /O.NEW.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 333 AM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZING SPRAY ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY. * WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-051-041645- /O.EXT.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/ /O.NEW.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 333 AM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZING SPRAY ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY. * WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
171 WHUS71 KCAR 041341 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 841 AM EST MON JAN 4 2016 ANZ052-042145- /O.CON.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 841 AM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-051-042145- /O.CON.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 841 AM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
695 WHUS71 KCAR 041729 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1229 PM EST MON JAN 4 2016 ANZ052-050130- /O.CON.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1229 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 10 TO 20 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-051-050130- /O.CON.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1229 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
824 WHUS71 KCAR 041945 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 245 PM EST MON JAN 4 2016 ANZ052-050345- /O.CON.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 245 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 10 TO 20 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-051-050345- /O.CON.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 245 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
879 WHUS71 KCAR 050129 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 829 PM EST MON JAN 4 2016 ANZ052-051000- /O.CON.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 829 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 15 TO 20 KT WITH A FEW GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-051-051000- /O.CON.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 829 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ VJN
698 WHUS71 KCAR 050440 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1140 PM EST MON JAN 4 2016 ANZ052-051300- /O.UPG.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/ /O.NEW.KCAR.GL.W.0001.160105T0440Z-160105T1200Z/ /O.CON.KCAR.UP.Y.0001.000000T0000Z-160105T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1140 PM EST MON JAN 4 2016 ...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-051-051300- /O.UPG.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/ /O.NEW.KCAR.GL.W.0001.160105T0440Z-160105T1200Z/ /O.CON.KCAR.UP.Y.0001.000000T0000Z-160105T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1140 PM EST MON JAN 4 2016 ...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ NORCROSS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 11:29 PM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 1, 11:29 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1129 PM EST FRI JAN 1 2016 .SYNOPSIS... HIGH PRESSURE WILL BUILD SOUTH OF THE AREA INTO SATURDAY...THEN MOVE EAST SATURDAY NIGHT. LOW PRESSURE FROM QUEBEC WILL APPROACH LATE SATURDAY NIGHT AND CROSS DOWNEAST PORTIONS OF REGION ON SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... 11:30 PM UPDATE...BAND OF SNOW PERSISTS ACROSS EAST CENTRAL AREAS SO MENTIONED NUMEROUS SNOW SHOWERS. HOWEVER, MESOSCALE MODELS ARE SUGGESTING THIS BAND SHOULD DISSIPATE IN A FEW HOURS SO TAPERED SNOW SHOWERS OFF DURING THE COURSE OF THE OVERNIGHT PERIOD. OTHERWISE, NO MAJOR CHANGES TO THE FORECAST THIS HOUR. ORGNL DISC: CURRENTLY INTENSE LOW PRESSURE IS LOCATED OVER NORTHEASTERN CANADA PRODUCING A NORTHWESTERLY... CYCLONIC FLOW OVER THE REGION. THIS FLOW WILL RESULT IN CLOUDS OVER THE REGION TONIGHT AND SATURDAY. AT THE SAME TIME STRONG HIGH PRESSURE IS BUILDING TO THE SOUTHWEST. AN UPPER LEVEL TROUGH WILL CROSS THE REGION TONIGHT AND MAY PRODUCE SOME SNOW SHOWERS OVER THE WESTERN AREAS. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST SATURDAY. THIS WILL RESULT IN MORE SNOW SHOWERS OVER THE NORTH LATE IN THE DAY SUNDAY. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/... THE MAIN FORECAST CONCERN FOR THE SHORT TERM FORECAST PERIOD IS A CLIPPER TYPE SYSTEM THAT IS EXPECTED TO PROPAGATE EWRD ACROSS THE STATE SATURDAY NIGHT INTO SUNDAY. SNOW WILL DEVELOP ACROSS OUR FCST AREA STARTING SATURDAY EVENING ACROSS THE WRN HALF OF OUR CWA...THEN SPREAD EWRD OVERNIGHT AND SUNDAY. MOST OF THE PRECIPITATION SHOULD BE IN THE FORM OF SNOW WITH COLD AIR ESTABLISHED ACROSS OUR CWA. THE EXCEPTION WILL BE ACROSS COASTAL DOWNEAST AREAS WHERE THE SNOW COULD MIX WITH OR CHANGE TO RAIN FOR A SHORT TIME. SNOWFALL AMOUNTS WILL GENERALLY RANGE FROM 2 TO 4 INCHES ACROSS OUR NRN ZONES...WITH AMOUNTS DECREASING FARTHER SOUTH TO AROUND 1 INCH ACROSS THE BANGOR METRO. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... NO SIGNIFICANT WEATHER SYSTEMS ARE EXPECTED DURING THE EXTENDED PERIOD. AFTER A VERY COLD START TO THE WEEK WITH HIGHS TUESDAY RANGING FROM THE SINGLE DIGITS NORTH TO TEENS DOWNEAST TEMPERATURES REBOUND DURING THE MID TO LATE WEEK PERIOD AS HIGH PRESSURE MOVES TO OUR SOUTH AND A RETURN WEST-SOUTHWESTERLY FLOW DEVELOPS. A WEAK SHORTWAVE MAY BRING SOME LIGHT SNOW SHOWERS ACROSS NORTHERN AREAS ON FRIDAY. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: EXPECT MVFR/VFR CONDITIONS TONIGHT AND SATURDAY. SHORT TERM: MVFR CONDITIONS ARE EXPECTED TO PREVAIL FOR MOST OF THE SHORT TERM ACROSS THE FCST AREA SATURDAY NIGHT AND SUNDAY...WITH SNOW OVERSPREADING THE REGION. IFR CONDITIONS ARE POSSIBLE ACROSS NRN MAINE WHERE THE HEAVIEST SNOW IS EXPECTED. && .MARINE... NEAR TERM: WILL USE THE NAM12 FOR SUSTAINED WINDS. COLD AIR MASS IS MOVING ACROSS RELATIVELY WARM SEA SURFACE TEMPERATURES (46 DEGREES F). THIS IS RESULTING IN UNSTABLE CONDITIONS WITH WINDS GUSTING TO NEAR OR ABOVE SCA. FOR WAVES: EXPECT WESTERLY WINDS TO PRODUCE OFF SHORE WIND (4 FEET/5-6 SECONDS) WAVE TONIGHT AND SATURDAY. THIS WILL BE ACCOMPANIED BY A SECONDARY LONG PERIOD SOUTHEASTERLY SWELL WAVE SYSTEM (2 FEET/7-8 SECONDS).... SO EXPECT COMBINED SEAS TO STAY BETWEEN 4 AND 5 FEET NEXT 24 HOURS. WILL KEEP SCA UP INTO EARLY EVENING. SHORT TERM: MARGINAL SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED SATURDAY NIGHT THROUGH SUNDAY NIGHT. BUT A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ON MONDAY AFTER AN ARCTIC FRONT MOVES THROUGH BRINGING STRONG/GUSTY NORTHWEST WINDS TO OUR COASTAL MARINE ZONES. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...VJN SHORT TERM...BERDES LONG TERM...BERDES AVIATION...VJN/BERDES MARINE...VJN/BERDES
In the hours before
Special weather statement, Jan 1, 11:20 PM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1120 PM EST FRI JAN 1 2016 MEZ005-006-011-032-020600- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... LINCOLN...HOWLAND...SPRINGFIELD...DANFORTH...VANCEBORO... TOPSFIELD 1120 PM EST FRI JAN 1 2016 ...NARROW SNOW BANDING OVER PORTIONS OF THE CENTRAL HIGHLANDS... SOUTHERN AROOSTOOK AND NORTHERN WASHINGTON COUNTY WILL END LATE TONIGHT... RADAR REFLECTIVITY IMAGERY AS OF 1110 PM EST CONTINUES TO INDICATE A NARROW BAND OF SNOW SHOWERS ABOUT 5 TO 10 MILES WIDE FROM THE KATAHDIN AREA OF BAXTER STATE PARK IN NORTHERN PISCATAQUIS COUNTY EAST...SOUTHEAST INTO SOUTHEAST AROOSTOOK AND NORTHERN WASHINGTON COUNTIES. AREAS AND LOCATIONS AFFECTED THROUGH 1 AM CONTINUE TO INCLUDE INTERSTATE 95 BETWEEN MILE POSTS 250 AND 275 INCLUDING SHERMAN STATION...BENEDICTA... REED...BANCROFT...WYTOPITLOCK... EATON...FOREST... DANFORTH AND VANCEBORO. MOTORISTS CAN EXPECT SUDDEN REDUCTIONS IN VISIBILITY TO A HALF MILE OR LESS AND SLICK ROADWAYS WHEN DRIVING THROUGH THIS SNOW BAND...SO PLEASE SLOW DOWN AS SOON AS YOU SEE AN INCREASE IN FALLING SNOW. ENHANCED SNOW BANDING IS EXPECTED TO BEGIN DISSIPATING AFTER MIDNIGHT FOLLOWING THE PASSAGE OF AN UPPER LEVEL TROUGH. VJN
Nearby
Small Craft Advisories in Maine, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.